|Hepatitis or reaction to Ritonavir
Mar 23, 2009
What is causing me to have yellowing of the whites of my eyes and slight change in skin tone? I have also had headaches body aches and low grade fever with night sweats and chills and some mild stomach upset. My last labs in Feb show a CD-4 count of 372 and viral load of less than 60. I am 54 years old and been making progress. I have been taking 100mg of ritonavir and 300mg of atazanavir with 200/300 truvada for one year and three months. I asked my doctor about the yellowing he said my bilrubin levels were ok. These symtoms besides the yellowing have been going on for about 6 days. I just had lab work done again on March 16. What should I do - a walk in at the clinic? Should i ask about changing meds if they seem to be working?
| Response from Dr. Henry
If the yellow appearance is due to an increase in bilirubin levels (from either the atazanavir or some form of hepatitis) that should be simple to determine by blood tests and an examination. It would be unusual to have those symptoms due to atazanavir after one year of use with no problem so some other cause would seem likely. Since you are not feeling good it is reasonable to expect to be seen for an evaluation to sort out what is going on (could be a viral gastroenteritis for example). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.